MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Codes Positioning Failure (1158); Off-Label Use (1494); Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Ischemia (1942); Vascular Dissection (3160); Clinical Endoleak (4843)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2025 with the implant of an afx2 bifurcated stent graft (bsg) and a gore (non-endologix) excluder cuff.This initial procedure is outside the indications of use (off-label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.The gore (non-endologix) dryseal sheath was advanced below the neck, and the afx2 bsg was set up.The afx2 bsg was exposed within the blood vessel by advancing the inner core.Due to angulation, torque was difficult to transmit, but the contralateral leg's orientation was adjusted by rotating the inner core, and a sit-on was performed.The afx2 bsg was deployed as per the instructions.However, the graft leg was twisted at the aortic bifurcation, resulting in deformity of the stent at the contralateral origin.Subsequently, the physician attempted to regain access to modify the twisted leg and deformed stent, but all attempts failed.Afterwards, during a balloon touch-up of the entire bsg with a (non-endologix) balloon was performed; however, balloon rupture occurred.Angiography from the left femoral artery confirmed a type ia endoleak proximally and dissection at the right-common iliac artery (cia).Therefore, a gore (non-endologix) excluder cuff was placed, resulting in the disappearance of the type ia endoleak.However, a suspected type iiib endoleak around the aortic bifurcation and dissection of the right-cia remained.The physician considered placement of an afx vela infrarenal and gore (non-endologix) excluder leg.An attempt was made to place an afx vela infrarenal on the distal end of the aortic bifurcation.However, the afx vela infrarenal placement was abandoned, and the device was retrieved due to the possibility of occluding contralateral blood flow caused by the twisted main body.After placing the gore (non-endologix) excluder leg, balloon touch-up was performed from the right-cia to external iliac artery.The final angiography confirmed that there was delayed bleeding from the dissection and a significant delay of type iiib endoleak.It was then deemed that further intervention would be difficult, and the procedure was terminated at that point.After closing the access site, poor blood flow was confirmed on the right side.Consequently, a y-shaped artificial vascular graft replacement was performed via open surgery, which was completed successfully.The final patient status was not provided.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical imaging received by endologix found the intraoperative, buckled material (twisted main body), type ia endoleak (resolved), dissection of the right common iliac artery, type iiib endoleak, additional endovascular procedure, right limb ischemia, and surgical conversion with explant complaints are unconfirmed.This is not consistent with the reported adverse event/incident.The clinical evaluation shows reasonable evidence to suggest the device was used off label.The aorta was noted to be tortuous, with infrarenal angulation measuring 64° distal to the left renal artery and 69° proximal to the aneurysm sac.This angulation exceeds the recommended =60° representing off label usage.This severe angulation could have contributed to the reported event; however, this could not be conclusively determined.Furthermore, it was identified that the luminal diameters of the iliac arteries were 7.8mm and 8.3mm due to thickened calcifications.This could have also contributed to the reported event, but this could not be conclusively determined.It was also reported that during a balloon touch-up of the entire main body, balloon rupture occurred.This could have been due to the thickened calcifications, but that could not be conclusively determined either.The physician reportedly suspected that excessive interference with the graft by wires or catheters during access restoration may have resulted in graft damage (type iiib endoleak) and vascular dissection.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms could not be determined.The final patient status remains unknown as it was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: description ¿ updated g3: awareness date ¿ updated h6: investigation finding codes ¿ remove code 3233 h6: investigation conclusion codes ¿ remove code 11.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2025 with the implant of an afx2 bifurcated stent graft (bsg) and a gore (non-endologix) excluder cuff.This initial procedure is outside the indications of use (off-label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.The gore (non-endologix) dryseal sheath was advanced below the neck, and the afx2 bsg was set up.The afx2 bsg was exposed within the blood vessel by advancing the inner core.Due to angulation, torque was difficult to transmit, but the contralateral leg's orientation was adjusted by rotating the inner core, and a sit-on was performed.The afx2 bsg was deployed as per the instructions.However, the graft leg was twisted at the aortic bifurcation, resulting in deformity of the stent at the contralateral origin.Subsequently, the physician attempted to regain access to modify the twisted leg and deformed stent, but all attempts failed.Afterwards, a balloon touch-up of the entire bsg with a (non-endologix) balloon was performed; however, during this process balloon rupture occurred.Angiography from the left femoral artery confirmed a type ia endoleak proximally and dissection at the right-common iliac artery (cia).Therefore, a gore (non-endologix) excluder cuff was placed, resulting in the disappearance of the type ia endoleak.However, a suspected type iiib endoleak around the aortic bifurcation and dissection of the right-cia remained.The physician considered placement of an afx vela infrarenal and gore (non-endologix) excluder leg.An attempt was made to place an afx vela infrarenal on the distal end of the aortic bifurcation.However, the afx vela infrarenal placement was abandoned, and the device was retrieved due to the possibility of occluding contralateral blood flow caused by the twisted main body.After placing the gore (non-endologix) excluder leg, balloon touch-up was performed from the right-cia to external iliac artery.The final angiography confirmed that there was delayed bleeding from the dissection and a significant delay of type iiib endoleak.It was then deemed that further intervention would be difficult, and the procedure was terminated at that point.After closing the access site, poor blood flow was confirmed on the right side.Consequently, a y-shaped artificial vascular graft replacement was performed via open surgery, which was completed successfully.The final patient status was not provided.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22479424
Report Number3011063223-2025-00120
Device Sequence Number20818957
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)270317
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA22-90/I16-30
Device Lot Number2777146009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX (NOT IMP) VELA INFRARENAL (LOT# 2826313004); GORE (NON-ENDOLOGIX) CUFF (LOT# UNK); UNK (NON-ENDOLOGIX) Y-SHAPED GRAFT (LOT# UNK)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale